Viewing 15 posts - 31 through 45 (of 70 total)
  • Author
    Posts
  • flora
    Post count: 133

    Hi Shirley,

    It’s late in the evening here, but I just had to reply to your post, for two reasons. First, with thanks for your constant support and encouragement to so many (all!) of us here in the Club, and second, because (and I’m smiling with appreciation as I type this), April 6, 2013 was my very first post (I was one frightened new recruit, I’ll tell you), and you were one of the first here who posted a reply to me on that very first day. :):):)

    Thank you, Shirley, for helping us along this journey – makes it all so much easier to know we are all in this together!

    flora

    PhysChic
    Post count: 9
    flora wrote:
    Thank you, Shirley, for helping us along this journey – makes it all so much easier to know we are all in this together!

    flora

    I haven’t been on here all that long, but I already feel the same way. I only hope that, once I manage to get through the tough times (however long they may be), I’ll be able to do the same for others.

    snelsen
    Post count: 1909

    Aw shucks, gee! Thank you, Flora, for such nice thoughts. One of the very best aspects of this forum, is that the newbies, like Physchik, and the old timer Graves’ folks, like us, will continue to “be there” for each other. There is no expiration date. I am always so thrilled when some of the very long ago people decide to return to the forum. Their updates are helpful, encouraging and show that our long time relationship with each other and Graves’ are some of the best of the best!

    PhysChik. Yes, you will be a liveline to future users on this site. They will be lucky to have you! You are even helpful at this time, at the beginning of your Graves’. Someone else will read that, and realize that they are not alone. Knowing that you are not alone, is one of the most empowering knowledge you can have at the beginning of this difficult road we travel.

    Keep plugging away, ask for what you need. It really is amazing that when we begin to BELIEVE, for the first time, then see a slight result, that there is a chance to move through Grave’s, and return to a familiar baseline. All of this is difficult, remember always that we were as overwhelmed and discouraged as you were when you got your diagnosis. When you have a moment, take a look some of the beginning posts!! You’ll see!
    Shirley

    flora
    Post count: 133

    Hello everyone,

    In hopes that my posts are helpful to those on the ATD path like me (and at risk of hogging this thread!), here’s today’s update. I had a blood draw on the 15th, and a follow up visit with my doctor today. As my symptoms had pretty much told me, I had strayed into “official” hypo territory this time, despite yet another dose reduction in Tapazole last month.

    So as of today – and for now at least – I’m off Tapazole! Doctor would like to check levels again in 6 weeks to see if whatever remains of my thyroid function will put me at a good spot, but he remains quite sure that I’ll be needing replacement hormone at some point.

    And so the journey goes ever on …..

    flora

    bigad
    Post count: 40

    Hi Flora,

    Thanks for the update. Could you remind me how long you’ve been on atd? It appears that many who have been on an atd for a while, may eventually go hypo. In your situation, I hope you’ve simply moved into remission and just need to stop atd.

    June 1st will be three years I’ve taken atd. I’m on a low dose and not sure when I’ll try to wean off…my thyroid levels have been stable within range.

    Best,
    James

    flora
    Post count: 133

    Hi James,

    March 5th will be three years on Tapazole for me, with many ups and downs in dosage along the way – from 105mg/week near the beginning to get the TSH moving (went pretty hypo pretty quick), all the way down to just 10mg/week a month and a half ago till today. And I’m so glad that we’ve got all the way down to zero at last, but in very small reductions most of the way – a couple times, we tried bigger cuts (at my suggestion, forgetting the patience that being on ATD treatment demands!), but my body protested loudly! So for me, slow and steady with no sudden moves has worked the best.

    Yes, it would be nice to toss my fancy little pill case in some drawer for good, but we’ll see. My doctor seems to have a pretty good sense of where things are headed with me, and if I need to go on the replacement, I’ll just think of it as “energy in a bottle”, and bring it on!

    Sounds like you are at a happy level – keep us posted, too!

    flora

    bigad
    Post count: 40

    Thanks Flora…and I agree…slow and steady is the way to go. Back in September, my Endo wanted me to try 2.5 every other day, but my body didn’t like that…so I went back to 2.5 mmi daily. After meeting with my Endo in Jan, we decided to alternate between 2.5 and 1.5 (around 17.5/week to 14.5/week). So far, so good…the good thing is, my Endo allows me to take my time…and not rush. :)

    scanders
    Post count: 108

    After feeling horrible December and January (low-normal is not a good place for my FT4) endo has agreed to a few dose reductions. I’ve been on pretty small doses, but just seem pretty sensitive to the changes in thyroid hormone levels they produce. So after a little hyper-blip last fall, I’m back down to 2.5mg 6 days/week. And for the first time in a long time, I have detectable TSH! Still low, but I’ve got some. FT4 is pretty close to being back to mid-range. I think endo and I are both a little hesitant to think too far ahead since I’ve yet to stay stable for any length of time. So slow and steady seems to be the key for me, too. I don’t know if it’s that little bit of TSH or what, but I think I’m seeing glimmers of the old “me”. :) (I think I’m coming up on almost 3 years on ATD? At least 2.5.)

    flora
    Post count: 133

    Hi scanders –

    Yes, the low end of FT4 can be a miserable place for sure, for some of us at least (me, too). So glad you are moving towards a friendlier spot in the range, and that those glimmers are starting to happen. Too bad there is always “a period of adjustment” with a dose change, but as another poster puts it, we are always waiting for something :). Keep the good news coming!

    flora

    scanders
    Post count: 108

    Well, we know the drill. My levels dropped lower, we adjusted the ATD down more, and my levels rose just a smidge. But this time the endo said it’s time to try a trial off the medication (there’s not really a meaningful way to reduce it any further) to see if those Free Ts can come up a bit more, at least to mid-range. I’m cautiously optimistic! (Close to 3 years on ATDs.)

    Kimberly
    Online Facilitator
    Post count: 4264

    @scanders – If you are very sensitive to changes in meds (which I was), you might talk to your doc about skipping doses a couple of days a week before finally going cold turkey. Also, checking antibody levels (TSI, TRAb) is helpful prior to withdrawing the meds, as high antibody levels increase the risk of a relapse.

    Wishing you all the best!

    bigad
    Post count: 40

    Great advice Kimberly. I’m also sensitive to change in meds. I’m taking 2.5 mgs of mmi daily and June will be 3 years for me. Last year, my doctor wanted me to attempt taking 2.5 every other day and I could tell the difference and went back to daily.

    Currently, all of my levels are mid range and I feel fine…I could probably try to reduce again, but don’t want to rock the boat just yet. I recently checked the TSI, which was much improved since 3 years ago (when I was first diagnosed), but it’s still slightly out of range on the high side.

    @scanders- I agree with Kimberly- if your TSI is in range, that’ll be a good indicator if you’re ready to completely come off of meds. If your doctor won’t run a TSI, PrivateMD now offers the test.

    scanders
    Post count: 108

    Thanks for the advice! I’ve been down to 3 days/week for the last month, and that was after skipping several days (per endo recommendation) when last labs were at the bottom of the range. I was wondering about checking TRab. I haven’t gotten an answer on that, but she also doesn’t think there’s really a lower dose to go to prior to stopping, especially since the labs stayed so low.

    I think the tricky part for me is that while I’m really, really good at noticing symptoms when levels are getting low, I don’t feel all that bad when levels get a little high, so that’s where I tend to miss changes. But, I also know that bringing levels down has never been an issue–it’s getting them to rise back up after going low that’s been challenging.

    Rationally, I know that having had severe TED may increase the odds of relapse. To balance that, being on the ATD as long as I have may increase the odds of going into remission. And I could just as likely become hypothyroid. Only time will tell. (Unless someone has a working crystal ball? ;))

    flora
    Post count: 133

    Hi ATD friends,

    As an update, I visited my doctor today to discuss recent lab results, and it appears that I do have thyroid function left, and I remain “drug free”. TSH values have come down since I went off methimazole, although not quite to the level that we are aiming for, so I presume that FT4 levels have climbed out of the dungeon at least some – labs here supply only TSH, and nothing else, if the TSH falls in range. As I understand it, symptoms can lag TSH (maybe Kimberly can confirm or correct my understanding). With “too close to hypo” levels now in the rear view mirror, I’m looking forward to getting back to “me”. Hope your journeys are going well!

    flora

    bigad
    Post count: 40

    Flora,

    Congrats on getting back to “you”. Continued good health! :)

Viewing 15 posts - 31 through 45 (of 70 total)
  • You must be logged in to reply to this topic.